Acute Haematologic Reaction: Drug or Bug?

Avinash, A and Kunder, Sushil Kiran and Madhyastha, Sharath and Acharya, Raviraja and Gopalaswamy, Vinaya and Patil, Navin and Pathak, Anurag and Vinay, MN (2016) Acute Haematologic Reaction: Drug or Bug? Research Journal of Pharmaceutical, Biological and Chemical Sciences, 7 (4). pp. 1884-1886. ISSN 0975-8585

[img] PDF
846 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (588kB) | Request a copy

Abstract

-lactams are known to cause haematologic reactions. Cefoperazone is one such -lactam that is commonly combined with a -lactamase inhibitor, sulbactam. A review of the available literature suggests that cefoperazone can cause or precipitate haematologic reactions, including anaemia, leucopenia, thrombocytopenia and hypoprothrombinemia. Similarly, Escherichia coli (E. coli) is a commonly encountered organism associated with urinary tract infections and urosepsis, which can also present in a similar. This case report is a description of an elderly patient who harboured E. coli, and was also given cefoperazone-sulbactam, and later developed haematologic reactions.

Item Type: Article
Uncontrolled Keywords: Sepsis; E. coli; Cephalosporins; Cefoperazone; Adverse effect; Naranjo
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 15 Jul 2016 16:02
Last Modified: 25 Oct 2016 08:50
URI: http://eprints.manipal.edu/id/eprint/146589

Actions (login required)

View Item View Item